Wildfire, Franklin
- When
- August 4, 12:30 PM CST to August 5, 2:00 PM CST
- Where
- Franklin forecast zone
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
A total of 1068 acres burned in Franklin County near the Midway Cemetery on CR 2110. All four Franklin County Fire Departments including eight neighboring departments and crews from the Texas Forest Service were called out to battle the blaze.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A total of 1068 acres burned in Franklin County near the Midway Cemetery on CR 2110. All four Franklin County Fire Departments including eight neighboring departments and crews from the Texas Forest Service were called out to battle the blaze. At various times, 46 trucks and equipment were called out including 3 EMS units. Several residents were evacuated. The only structure damaged was a travel trailer.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 4, 9:42 AM CST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1042 AM CDT THU AUG 4 2011
.DISCUSSION...
TEMPS RIGHT ON TRACK WITH WED/S TRENDS...WITH MOST LOCATIONS
ALREADY RUNNING IN THE MID 90S. EXPECTING A VERY SIMILAR DAY
COMPARED TO WED...AS THE RIDGE SITS OVERHEAD. 20 POPS ALONG AND N
OF I-30 SHOULD SUFFICE. FCST LOOKS ON TRACK...SO NO UPDATES TO THE
GRIDS WILL BE NECESSARY. /12/
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH 05/18Z. EXPECT SCT CU THIS
AFTERNOON AROUND 6 FT. ISOLATED CONVECTION DEVELOPING AFTER
20Z...BUT MAINLY NORTH OF THE INTERSTATE 30 CORRIDOR. CONVECTION
THAT DEVELOPS SHOULD DIMINISH SHORTLY AFTER SUNSET...WITH SCT TO BKN
AC PERSISTING LONGER IN AREAS WHERE THE CONVECTION DEVELOPS.
SURFACE WIND SOUTHWEST 5-10 KTS...BECOMING SOUTH 5KTS OR LESS AFTER
00Z. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 109 83 108 81 106 / 10 10 20 20 10
MLU 108 82 105 79 104 / 10 10 20 20 20
DEQ 111 80 108 79 108 / 20 20 20 20 20
TXK 110 82 108 79 107 / 20 20 20 20 20
ELD 108 80 105 78 105 / 20 20 20 20 20
TYR 110 84 109 82 107 / 10 10 10 10 10
GGG 110 84 108 82 107 / 10 10 10 10 10
LFK 107 82 107 79 104 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12/14HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CDT THU AUG 4 2011 ARZ070-071-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-051200- MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS- CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1156 AM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TODAY. TEMPERATURES WILL RANGE FROM 105 TO 110 DEGREES...WITH HEAT INDEX VALUES REACHING INTO THE 110 TO 120 DEGREE RANGE. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED TODAY FOR EXTENDED TIME SPENT OUTDOORS...OR IN AN INSUFFICIENTLY COOLED BUILDING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... LITTLE IF ANY RAIN WILL OCCUR DURING THE NEXT FEW DAYS...AS THE UPPER RIDGE REMAINS PARKED DIRECTLY OVER THE FOUR STATE REGION. AS A RESULT...HIGH TEMPERATURES WILL CONTINUE TO SOAR WELL ABOVE 100 DEGREES ACROSS THE REGION. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED INTO THE WEEKEND...AND PERHAPS BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-072-073-OKZ077-051200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR- MCCURTAIN- 1156 AM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TODAY. TEMPERATURES WILL RANGE FROM 105 TO 110 DEGREES...WITH HEAT INDEX VALUES REACHING INTO THE 110 TO 120 DEGREE RANGE. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED TODAY FOR EXTENDED TIME SPENT OUTDOORS...OR IN AN INSUFFICIENTLY COOLED BUILDING. A FEW ISOLATED THUNDERSTORMS MAY BE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. GUSTY WINDS AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... LITTLE IF ANY RAIN WILL OCCUR DURING THE NEXT FEW DAYS...AS THE UPPER RIDGE REMAINS PARKED DIRECTLY OVER THE FOUR STATE REGION. AS A RESULT...HIGH TEMPERATURES WILL CONTINUE TO SOAR WELL ABOVE 100 DEGREES ACROSS THE REGION. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED INTO THE WEEKEND...AND PERHAPS BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332303.